The Michigan Mathematical Journal

Zero distribution of random sparse polynomials

Turgay Bayraktar

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Article information

Michigan Math. J., Volume 66, Issue 2 (2017), 389-419.

First available in Project Euclid: 27 March 2017

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 60D05;
Secondary: 32U15: General pluripotential theory 52A22: Random convex sets and integral geometry [See also 53C65, 60D05]


Bayraktar, Turgay. Zero distribution of random sparse polynomials. Michigan Math. J. 66 (2017), no. 2, 389--419. doi:10.1307/mmj/1490639822.

Export citation


  • [Bay16] T. Bayraktar, Equidistribution of zeros of random holomorphic sections, Indiana Univ. Math. J. 65 (2016), no. 5, 1759–1793.
  • [Bay] T. Bayraktar, Zero distribution of random sparse polynomials, arXiv:1503.00630.
  • [BT82] E. Bedford and B. A. Taylor, A new capacity for plurisubharmonic functions, Acta Math. 149 (1982), no. 1–2, 1–40.
  • [Ber09] R. J. Berman, Bergman kernels for weighted polynomials and weighted equilibrium measures of $\mathbb{C}^{n}$, Indiana Univ. Math. J. 58 (2009), no. 4, 1921–1946.
  • [BB13] R. J. Berman and B. Berndtsson, Real Monge–Ampère equations and Kähler–Ricci solitons on toric log Fano varieties, Ann. Fac. Sci. Toulouse Math. (6) 22 (2013), no. 4, 649–711.
  • [Ber75] D. N. Bernstein, The number of roots of a system of equations, Funktsional. Anal. i Prilozhen. 9 (1975), no. 3, 1–4.
  • [BL15] T. Bloom and N. Levenberg, Random polynomials and pluripotential-theoretic extremal functions, Potential Anal. 42 (2015), no. 2, 311–334.
  • [BS07] T. Bloom and B. Shiffman, Zeros of random polynomials on $\mathbb{C}^{m}$, Math. Res. Lett. 14 (2007), no. 3, 469–479.
  • [CM15] D. Coman and G. Marinescu, Equidistribution results for singular metrics on line bundles, Ann. Sci. Éc. Norm. Supér. (4) 48 (2015), no. 3, 497–536.
  • [CLO05] D. A. Cox, J. Little, and D. O’Shea, Using algebraic geometry, second edition, Grad. Texts in Math., 185, Springer, New York, 2005.
  • [DGS14] C. D’Andrea, A. Galligo, and M. Sombra, Quantitative equidistribution for the solutions of systems of sparse polynomial equations, Amer. J. Math. 136 (2014), no. 6, 1543–1579.
  • [Dem09] J.-P. Demailly, Complex analytic and differential geometry, 2009,
  • [DS06a] T.-C. Dinh and N. Sibony, Distribution des valeurs de transformations méromorphes et applications, Comment. Math. Helv. 81 (2006), no. 1, 221–258.
  • [DS06b] T.-C. Dinh and N. Sibony, Geometry of currents, intersection theory and dynamics of horizontal-like maps, Ann. Inst. Fourier (Grenoble) 56 (2006), no. 2, 423–457.
  • [DS09] T.-C. Dinh and N. Sibony, Super-potentials of positive closed currents, intersection theory and dynamics, Acta Math. 203 (2009), no. 1, 1–82.
  • [DNS10] T. C. Dinh, V. A. Nguyên, and N. Sibony, Exponential estimates for plurisubharmonic functions, J. Differential Geom. 84 (2010), no. 3, 465–488.
  • [Ehr67] E. Ehrhart, Sur un problème de géométrie diophantienne linéaire. I. Polyèdres et réseaux, J. Reine Angew. Math. 226 (1967), 1–29.
  • [Fed69] H. Federer, Geometric measure theory, Grundlehren Math. Wiss., 153, Springer-Verlag New York Inc., New York, 1969.
  • [FS95] J. E. Fornæss and N. Sibony, Complex dynamics in higher dimension. II, Ann. of Math. Stud., 137, pp. 135–182, Princeton Univ. Press, Princeton, NJ, 1995.
  • [FPT00] M. Forsberg, M. Passare, and A. Tsikh, Laurent determinants and arrangements of hyperplane amoebas, Adv. Math. 151 (2000), no. 1, 45–70.
  • [GKZ94] I. M. Gelfand, M. M. Kapranov, and A. V. Zelevinsky, Discriminants, resultants, and multidimensional determinants. Mathematics: Theory & Applications, Birkhäuser Boston Inc., Boston, MA, 1994.
  • [Ham56] J. M. Hammersley, The zeros of a random polynomial, Proceedings of the third Berkeley symposium on mathematical statistics and probability, 1954–1955, vol. II, pp. 89–111, Berkeley and Los Angeles, 1956.
  • [Hör90] L. Hörmander, An introduction to complex analysis in several variables, third edition, N.-Holl. Math. Libr., 7, North-Holland Publishing Co., Amsterdam, 1990.
  • [HS95] B. Huber and B. Sturmfels, A polyhedral method for solving sparse polynomial systems, Math. Comp. 64 (1995), no. 212, 1541–1555.
  • [HN08] C. P. Hughes and A. Nikeghbali, The zeros of random polynomials cluster uniformly near the unit circle, Compos. Math. 144 (2008), no. 3, 734–746.
  • [IZ13] I. Ibragimov and D. Zaporozhets, On distribution of zeros of random polynomials in complex plane, Prokhorov and contemporary probability theory, pp. 303–323, Springer, 2013.
  • [Kac43] M. Kac, On the average number of real roots of a random algebraic equation, Bull. Amer. Math. Soc. 49 (1943), 314–320.
  • [Kli91] M. Klimek, Pluripotential theory, London Math. Soc. Monogr. Ser., 6, The Clarendon Press, Oxford University Press, New York, 1991, Oxford Science Publications.
  • [Kou76] A. G. Kouchnirenko, Polyèdres de Newton et nombres de Milnor, Invent. Math. 32 (1976), no. 1, 1–31.
  • [LO43] J. E. Littlewood and A. C. Offord, On the number of real roots of a random algebraic equation. III, Rec. Math. [Mat. Sbornik] N.S. 12 (1943), no. 54, 277–286.
  • [MR04] G. Malajovich and J. M. Rojas, High probability analysis of the condition number of sparse polynomial systems, Theoret. Comput. Sci. 315 (2004), no. 2–3, 524–555.
  • [Mik04] G. Mikhalkin, Amoebas of algebraic varieties and tropical geometry, Different faces of geometry, Int. Math. Ser. (N. Y.), 3, pp. 257–300, Kluwer/Plenum, New York, 2004.
  • [Mik05] G. Mikhalkin, Enumerative tropical algebraic geometry in $\mathbb{R}^{2}$, J. Amer. Math. Soc. 18 (2005), no. 2, 313–377.
  • [NZ83] T. V. Nguyen and A. Zériahi, Familles de polynômes presque partout bornées, Bull. Sci. Math. (2) 107 (1983), no. 1, 81–91.
  • [PR04] M. Passare and H. Rullgård, Amoebas Monge–Ampère measures, and triangulations of the Newton polytope, Duke Math. J. 121 (2004), no. 3, 481–507.
  • [Ras03] A. Rashkovskii, Total masses of mixed Monge–Ampère currents, Michigan Math. J. 51 (2003), no. 1, 169–185.
  • [RT77] J. Rauch and B. A. Taylor, The Dirichlet problem for the multidimensional Monge–Ampère equation, Rocky Mountain J. Math. 7 (1977), no. 2, 345–364.
  • [Roj96] J. M. Rojas, On the average number of real roots of certain random sparse polynomial systems, Lectures in appl. math., 32, pp. 689–699, Amer. Math. Soc., Providence, RI, 1996.
  • [ST97] E. B. Saff and V. Totik, Logarithmic potentials with external fields, 316, Springer-Verlag, Berlin, 1997, Appendix B by Thomas Bloom.
  • [SV95] L. A. Shepp and R. J. Vanderbei, The complex zeros of random polynomials, Trans. Amer. Math. Soc. 347 (1995), no. 11, 4365–4384.
  • [Shi08] B. Shiffman, Convergence of random zeros on complex manifolds, Sci. China Ser. A 51 (2008), no. 4, 707–720.
  • [SZ99] B. Shiffman and S. Zelditch, Distribution of zeros of random and quantum chaotic sections of positive line bundles, Comm. Math. Phys. 200 (1999), no. 3, 661–683.
  • [SZ03] B. Shiffman and S. Zelditch, Equilibrium distribution of zeros of random polynomials, Int. Math. Res. Not. IMRN 1 (2003), 25–49.
  • [SZ04] B. Shiffman and S. Zelditch, Random polynomials with prescribed Newton polytope, J. Amer. Math. Soc. 17 (2004), no. 1, 49–108 (electronic).
  • [TV15] T. Tao and V. Vu, Local universality of zeroes of random polynomials, Int. Math. Res. Not. IMRN 13 (2015), 5053–5139.
  • [Tay83] B. A. Taylor, An estimate for an extremal plurisubharmonic function on $\mathbf{C}^{n}$, Lecture Notes in Math., 1028, pp. 318–328, Springer, 1983.